Side Effects Caused After Taking Acyclovir?
Morning, my father had a stroke because of a history of DM and hypertension. A few days ago my father was infected with herpes. Then given acyclovir by the doctor’s tab and ointment. Provided per 4 hours. But tonight my father became anxious, confused, abysmally, and hyperactive. Why do you think? Drug interactions or how? Please answer immediately. Thanks
Good evening, thanks for the question
Acyclovir is a drug used to treat viral infections due to the varicella virus that causes chickenpox or the virus that causes herpes. Some common side effects that can arise after taking acyclovir, are nausea, vomiting, diarrhea, headache, dizziness, muscle aches, vision problems, fluid retention, confusion, or behavioral disorders.
While severe side effects that may arise and require immediate treatment by doctors include red rashes to peeling rashes, abnormal bleeding or bruising on the skin, convulsions, loss of consciousness, swelling in the face and mouth, breathing disorders, decreased urinary production, hallucinations , or progressive confusion.
Age and history of kidney disease can also affect the appearance of side effects. This is due to kidney function that is no longer optimal so that it is necessary to adjust the dose of the drug in these cases to prevent side effects of the drug.
Perform monitoring of the patient's condition. If the obstacle and mental status continues to deteriorate, you should immediately take the patient to a health facility to get adequate treatment.
That's all, hope you can help